Alert archive / Nebraska / High Wind Warnings in 2008
High Wind Warning 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at May 2, 2008, 12:14 AM MDT for 5 counties in Nebraska. It was in force for 18 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 12:14 AM MDT (06:14 UTC)
- Expired
- May 2, 2008, 6:24 PM MDT
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 1:42 AM MDT | NON-TSTM WND GST 66 | 8 Ne Albin, NE | SUSTAINE 43 MPH AT THAT TIME |
| May 2, 3:29 AM MDT | HIGH SUST WINDS 40 | 1 S Dalton, NE | GUST TO 58 MPH EARLIER |
| May 2, 4:04 AM MDT | NON-TSTM WND GST 58 | 1 S Dalton, NE | SUSTAINED 40 MPH AT THAT TIME |
| May 2, 4:35 AM MDT | NON-TSTM WND GST 60 | 4 Sw Scottsbluff, NE | SUSTAINED 45 MPH AT THAT TIME |
| May 2, 8:00 AM MDT | NON-TSTM WND GST 60 | 2 W Gering, NE | 44G60 |
| May 2, 8:00 AM MDT | NON-TSTM WND GST 61 | 14 Ne Harrisburg, NE | 41G61 |
| May 2, 8:00 AM MDT | NON-TSTM WND GST 63 | Dalton, NE | 47G63 |
| May 2, 9:00 AM MDT | SNOW 6 | Dalton, NE | 0.53 IN PCPN |
| May 2, 11:30 AM MDT | SNOW 3 | 7 Sse Bridgeport, NE | 3 INCHES 11 AM TO 12 NOON |
| May 2, 1:05 PM MDT | NON-TSTM WND GST 50 | Dalton, NE | |
| May 2, 1:08 PM MDT | NON-TSTM WND GST 50 | Sidney, NE | |
| May 2, 1:55 PM MDT | NON-TSTM WND GST 48 | Scottsbluff, NE | |
| May 2, 2:03 PM MDT | NON-TSTM WND GST 59 | 14 Ene Harrisburg, NE | |
| May 2, 2:08 PM MDT | NON-TSTM WND GST 54 | Kimball, NE | |
| May 2, 5:00 PM MDT | NON-TSTM WND GST 49 | Sidney, NE | |
| May 2, 5:00 PM MDT | NON-TSTM WND GST 51 | Kimball, NE | |
| May 2, 5:00 PM MDT | NON-TSTM WND GST 52 | Dalton, NE | |
| May 2, 5:00 PM MDT | NON-TSTM WND GST 53 | Scottsbluff, NE | |
| May 2, 5:00 PM MDT | NON-TSTM WND GST 56 | 14 Ene Harrisburg, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 020614 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1214 AM MDT FRI MAY 2 2008 ...VERY STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING OVERNIGHT THROUGH FRIDAY... .STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR THROUGH FRIDAY AFTERNOON ON THE BACK SIDE OF A SLOW MOVING AREA OF LOW PRESSURE. PRECIPITATION WILL ACCOMPANY THE WINDS OVER EAST CENTRAL WYOMING AND THE NORTHERN PORTION OF THE PANHANDLE... NEZ001>003-020715- /O.EXP.KCYS.WI.Y.0015.000000T0000Z-080502T0600Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 1214 AM MDT FRI MAY 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS EXPIRED...AND A SNOW AND BLOWING SNOW ADVISORY HAS TAKEN ITS PLACE AS PREVIOUSLY SCHEDULED FOR SIOUX...DAWES...AND BOX BUTTE COUNTIES IN NEBRASKA. WINDS WILL REMAIN STRONG...AND WILL IN FACT INCREASE. IN ADDITION...SNOW WILL SPREAD ACROSS THE ADVISORY AREA...THUS A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED. ACCUMULATIONS WILL BE AT LEAST 4 TO 6 INCHES...BUT THE WINDS WILL BE THE MAIN CONCERN BECAUSE SIGNIFICANT BLOWING AND DRIFTING WILL OCCUR. A WINTER STORM WARNING MAY BE NEEDED FOR THIS AREA SHORTLY...SO STAY TUNED FOR THE LATEST UPDATES. $$ NEZ019>021-054-055-021600- /O.UPG.KCYS.WI.Y.0015.000000T0000Z-080502T2100Z/ /O.NEW.KCYS.HW.W.0031.080502T0614Z-080502T2100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1214 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THIS REPLACES THE WIND ADVISORY. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS T0 AROUND 60 MPH WILL DEVELOP OVERNIGHT TONIGHT. WINDS WILL PERSIST THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ069-070-021600- /O.NEW.KCYS.HW.W.0031.080502T0614Z-080502T2100Z/ CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS 1214 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. STRONG WINDS HAVE DEVELOPED OVER WESTERN LARAMIE COUNTY...AND THESE WINDS WILL SPREAD EAST INTO THE REMAINDER OF THE COUNTY OVERNIGHT. EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO AT LEAST 60 MPH BY SUNRISE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ SOWKO
5 follow-up statements
000 WWUS75 KCYS 021017 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 417 AM MDT FRI MAY 2 2008 ...VERY STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR TODAY ON THE BACK SIDE OF A SLOW MOVING AREA OF LOW PRESSURE. PRECIPITATION WILL ACCOMPANY THE WINDS OVER EAST CENTRAL WYOMING AND THE NORTHERN PORTION OF THE PANHANDLE... NEZ019>021-054-055-WYZ069-070-021800- /O.CON.KCYS.HW.W.0031.000000T0000Z-080502T2100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...PINE BLUFFS 417 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS T0 NEAR 70 MPH WILL CONTINUE THIS MORNING. NUMEROUS WIND GUSTS TO OVER 60 MPH HAVE ALREADY BEEN REPORTED...INCLUDING A GUST TO 67 MPH AT CHEYENNE AIRPORT EARLY THIS MORNING. THESE STRONG WINDS WILL PERSIST THROUGH EARLY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ SOWKO
000 WWUS75 KCYS 021431 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 831 AM MDT FRI MAY 2 2008 ...VERY STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR TODAY ON THE BACK SIDE OF A SLOW MOVING AREA OF LOW PRESSURE. PRECIPITATION WILL ACCOMPANY THE WINDS OVER EAST CENTRAL WYOMING AND THE NORTHERN PORTION OF THE PANHANDLE. IN FACT...A BLIZZARD WARNING IS IN EFFECT UNTIL 4 PM FOR THE PANHANDLE AND NIOBRARA COUNTY AND A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR MUCH OF THE REST OF SOUTHEAST WYOMING UNTIL NOON. NEZ019>021-054-055-021545- /O.CAN.KCYS.HW.W.0031.000000T0000Z-080502T2100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 831 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. NORTH WINDS WILL CONTINUE TO GUST TO NEAR 70 MPH. DUE TO THE POOR CONDITIONS FROM THE COMBINATION OF THE SNOW AND WINDS...A BLIZZARD WARNING HAS BEEN ISSUED FOR THIS AREA THROUGH 4 PM. $$ WYZ069-070-022100- /O.CON.KCYS.HW.W.0031.000000T0000Z-080502T2100Z/ CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS 831 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. NORTH WINDS WILL CONTINUE TO GUST AS HIGH AS 70 MPH OVER LARAMIE COUNTY THROUGH 3 PM. THE WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DURING THAT TIME...ESPECIALLY FOR THOSE WITH LIGHT WEIGHT OR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WEILAND
000 WWUS75 KCYS 021817 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1217 PM MDT FRI MAY 2 2008 ...VERY STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR TODAY ON THE BACK SIDE OF A SLOW MOVING STORM SYSTEM OVER NEBRASKA AT MIDDAY. PRECIPITATION WILL ACCOMPANY THE WINDS OVER EAST CENTRAL WYOMING AND THE NORTHERN PORTION OF THE PANHANDLE. IN FACT...A BLIZZARD WARNING IS IN EFFECT UNTIL 4 PM FOR THE PANHANDLE AND NIOBRARA COUNTY AND A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR NIOBRARA COUNTY AND THE LARAMIE RANGE UNTIL 3 PM. WYZ067-068-022100- /O.EXA.KCYS.HW.W.0031.000000T0000Z-080502T2100Z/ PLATTE-GOSHEN- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON 1217 PM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. NORTH WINDS WILL CONTINUE TO GUST AS HIGH AS 70 MPH OVER LARAMIE... PLATTE AND GOSHEN COUNTIES THROUGH MID AFTERNOON. ALONG WITH THE WINDS WILL BE PERIODS OF SNOW WHICH MAY ACCUMULATE TO AN ADDITIONAL INCH. THE COMBINATION OF THE WINDS AND SNOW WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. THE STRONGEST WIND GUST LATE THIS MORNING IN THE AREA HAS BEEN 84 MPH TO THE SOUTHEAST OF HORSE CREEK AT 1141 AM. OTHER WIND GUSTS IN THE AREA HAVE BEEN BETWEEN 55 AND 65 MPH LATE THIS MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ069-070-022100- /O.CON.KCYS.HW.W.0031.000000T0000Z-080502T2100Z/ CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS 1217 PM MDT FRI MAY 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. NORTH WINDS WILL CONTINUE TO GUST AS HIGH AS 70 MPH OVER LARAMIE... PLATTE AND GOSHEN COUNTIES THROUGH MID AFTERNOON. ALONG WITH THE WINDS WILL BE PERIODS OF SNOW WHICH MAY ACCUMULATE TO AN ADDITIONAL INCH. THE COMBINATION OF THE WINDS AND SNOW WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. THE STRONGEST WIND GUST LATE THIS MORNING IN THE AREA HAS BEEN 84 MPH TO THE SOUTHEAST OF HORSE CREEK AT 1141 AM. OTHER WIND GUSTS IN THE AREA HAVE BEEN BETWEEN 55 AND 65 MPH LATE THIS MORNING. NORTH WINDS WILL CONTINUE TO GUST AS HIGH AS 70 MPH OVER LARAMIE COUNTY THROUGH 3 PM. THE WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DURING THAT TIME...ESPECIALLY FOR THOSE WITH LIGHT WEIGHT OR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WEILAND
000 WWUS75 KCYS 022034 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT FRI MAY 2 2008 ...VERY STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING THROUGH THE EARLY EVENING... .AN INTENSE STORM SYSTEM CENTERED OVER EASTERN NEBRASKA EARLY THIS AFTERNOON WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS THROUGH EARLY THIS EVENING. AS THE STORM SYSTEM MOVES SLOWLY FURTHER EAST...THE STRONG WINDS WILL DIMINISH AFTER SUNSET OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. PRECIPITATION WILL ACCOMPANY THE WINDS OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE DURING THAT TIME. IN FACT...A BLIZZARD WARNING IS IN EFFECT UNTIL 7 PM FOR THE PANHANDLE AND NIOBRARA COUNTY AND A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR NIOBRARA COUNTY AND THE LARAMIE RANGE THROUGH THAT TIME. WYZ067>070-030100- /O.EXT.KCYS.HW.W.0031.000000T0000Z-080503T0100Z/ PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON... CHEYENNE...PINE BLUFFS 234 PM MDT FRI MAY 2 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO GUST AS HIGH AS 70 MPH OVER LARAMIE... PLATTE AND GOSHEN COUNTIES THROUGH EARLY THIS EVENING. ALONG WITH THE WINDS WILL BE PERIODS OF SNOW WHICH MAY ACCUMULATE TO AN ADDITIONAL INCH. THE COMBINATION OF THE WINDS AND SNOW WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. THE WINDS WILL DIMINISH AFTER SUNSET. THE WINDS HAVE GUSTED TO BETWEEN 55 AND 65 MPH IN MANY LOCATIONS EARLY THIS AFTERNOON IN THE WARNING AREA. THERE HAVE BEEN REPORTS OF SOME LARGE TREES AND FENCES BEING BLOWN DOWN BY THE WINDS IN LARAMIE COUNTY. THE STRONG WINDS WILL PRODUCE DANGEROUS TRAVEL CONDITIONS ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. IN ADDITION...VISIBILITIES WILL BE REDUCED IN PLACES DUE TO THE BLOWING SNOW. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECAST BEFORE LEAVING. $$ WEILAND
000 WWUS75 KCYS 030024 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 624 PM MDT FRI MAY 2 2008 WYZ067>070-030130- /O.CAN.KCYS.HW.W.0031.000000T0000Z-080503T0100Z/ PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON... CHEYENNE...PINE BLUFFS 624 PM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. SINCE 5 PM MDT...THE STRONG NORTHWEST WINDS HAD BEEN SLOWLY BUT STEADILY DECREASING BELOW HIGH WIND LEVELS. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE EXPECTED UNTIL 730 PM... AND THEN WINDS WILL RAPIDLY LOWER EVEN MORE. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 1, 9:36 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 1, 9:36 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
936 PM MDT THU MAY 1 2008
.SHORT TERM...TONIGHT...
INHERITED FORECAST...WITH THE ADJUSTMENT IN THE EARLIER UPDATE TO
CONTINUE THE NEBRASKA PANHANDLE WIND ADVISORY...CONTINUES TO LOOK
PRETTY GOOD FOR TONIGHT. DID LOWER PRECIPITATION CHANCES AND QPF
FORECAST SLIGHTLY ACROSS THE SOUTHEAST PORTION OF THE AREA. THE
LATEST NAM MODEL RUN CONTINUES TO SEEM MOST REASONABLE FOR THE
SHORT TERM WITH SUPPORT FOR PRECIPITATION GRADUALLY ADVANCING
SOUTHWARD INTO THE NORTHEAST ZONES WHERE WIDESPREAD PRECIPITATION
SHOULD RESULT OVERNIGHT AND FRIDAY. LATEST NAM DOES PUT MORE
LIQUID PRECIPITATION ACROSS NORTHERN SIOUX AND DAWES COUNTIES
WHICH COULD CREATE MORE SIGNIFICANT SNOWFALL THERE THAN CURRENTLY
EXPECTED...BUT THIS WILL DEPEND ON HOW QUICKLY THE PRECIPITATION
CHANGES OVER TO SNOW. CARPENTER
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
SATURDAY NIGHT...ISOLATED EVENING THUNDERSTORMS ACROSS THE SNOWY
RANGE IN MOIST WEST FLOW ALOFT AND WITH TYPICAL DIURNAL
DESTABILIZATION.
SUNDAY MAY 4TH...EXPECT ISOLATED AFTERNOON THUNDERSTORMS DEVELOPING
ALONG THE LARAMIE RANGE IN LOW LEVEL CONVERGENCE AXIS AND ALONG
INSTABILITY AXIS. THUNDERSTORMS SPREADING EAST IN THE EVENING AND
DISSIPATING BY MIDNIGHT WITH LACK OF NOCTURNAL LIFTING MECHANISM.
AREAL COVERAGE OF THUNDERSTORMS MINIMIZED BY LOW/MID LEVEL RIDGE
AXIS ACROSS WYOMING. CHAMBER OF COMMERCE TYPE DAY WITH MAXIMA IN THE
50S AND 60S PER 1000-500 MB THICKNESSES NEAR 5610 METERS.
MONDAY MAY 5TH...NEXT LOW AMPLITUDE SHORTWAVE TROUGH MOVES TO WESTERN
WYOMING. LOW LEVEL CONVERGENCE AXIS DEVELOPS ALONG THE LARAMIE
RANGE...HOWEVER LOW/MID LEVEL MOISTURE LACKING. ISOLATED
AFTERNOON/EVENING THUNDERSTORMS FAR WEST AND FAR EAST WHICH BLENDS
WELL WITH OUR NEIGHBORING OFFICES. WARMER DAY WITH MAXIMUM
TEMPERATURES UPPER 50S TO MID 70S WITH 1000-500 MB THICKNESSES NEAR
5670 METERS.
TUESDAY MAY 6TH...PROGRESSIVE POSITIVE TILT SHORTWAVE TROUGH WORKS
ACROSS WYOMING. TIMING LOOKS UNFAVORABLE FOR SPARKING
AFTERNOON/EVENING THUNDERSTORMS. CANNOT RULE OUT ISOLATED LATE DAY
THUNDERSTORMS.
WEDNESDAY MAY 7TH...WARMER AND DRIER AS SHORTWAVE RIDGING ALOFT BUILDS
ACROSS WYOMING. MAXIMA IN THE 60S AND 70S PER 1000-500 MB
THICKNESSES NEAR 5640 METERS AND LESS CLOUD COVER THAN TUESDAY.
THURSDAY MAY 8TH...CONTINUED MILD AS SOUTHWEST FLOW ALOFT DEVELOPS
AHEAD OF NEXT TROUGH ALOFT ACROSS IDAHO AND WESTERN MONTANA. GFS
LOOKS OVERDONE ON QPF...AS IS ITS TENDENCY...BASED ON SYNOPTIC AND
MESOSCALE FEATURES. RUBIN
&&
.AVIATION...
VFR CONDITIONS OVER THE SOUTHWEST PART OF THE FORECAST AREA WILL
BECOME WIDESPREAD MVFR AND LOCALIZED IFR CONDITIONS LATE TONIGHT.
MOUNTAIN OBSCURATION WILL ALSO CONTINUE TO BE WIDESPREAD THROUGH
MIDDAY FRIDAY. MVFR CONDITIONS WILL DETERIORATE TO WIDESPREAD IFR
AND AREAS OF LIFR AS PRECIPITATION BECOMES MORE WIDESPREAD NORTH OF A
LINE FROM KDGW TO KAIA LATE TONIGHT AND FRIDAY. CONDITIONS WILL
BEGIN TO IMPROVE FROM WEST TO EAST FRIDAY AFTERNOON AND EVENING.
VERY STRONG WINDS WILL ALSO PERSIST THROUGH FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 6 AM FRIDAY FOR WYZ063.
SNOW AND BLOWING SNOW ADVISORY UNTIL NOON FRIDAY FOR WYZ064-
WYZ066.
SNOW AND BLOWING SNOW ADVISORY UNTIL NOON FRIDAY FOR WYZ059-
WYZ060-WYZ067-WYZ068.
NE...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM FRIDAY FOR NEZ001-
NEZ002-NEZ003.
WIND ADVISORY UNTIL MIDNIGHT FRIDAY FOR NEZ001-NEZ002-NEZ003.
WIND ADVISORY UNTIL 3 PM FRIDAY FOR NEZ019-NEZ020-NEZ021-NEZ054-
NEZ055.
&&Hazardous weather outlook, May 1, 3:05 PM MDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT THU MAY 1 2008 NEZ019>021-054-055-WYZ061-062-065-069-070-021215- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTHWEST CARBON- NORTH CARBON-LARAMIE VALLEY-CHEYENNE FOOTHILLS-PINE BLUFFS- 305 PM MDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH TONIGHT WITH AREAS OF LIGHT SNOW INCREASING...MAINLY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS WILL CONTINUE FRIDAY WITH AREAS OF LIGHT SNOW PRODUCING LOW VISIBILITIES AT TIMES. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-021215- SNOWY RANGE- 305 PM MDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 6 A.M. FRIDAY MORNING AS SNOW AND GUSTY WINDS WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL CONTINUE FRIDAY MORNING BEFORE TAPERING TAPERING OFF DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066-021215- NORTH LARAMIE RANGE-LARAMIE RANGE- 305 PM MDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH TONIGHT. SNOW IS EXPECTED TO INCREASE ESPECIALLY LATER THIS EVENING WITH GUSTY WINDS PRODUCING AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON FRIDAY AS SNOW AND GUSTY WINDS ARE EXPECTED TO CONTINUE MAINLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-067-068-021215- CONVERSE-NIOBRARA-PLATTE-GOSHEN- 305 PM MDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT FROM MIDNIGHT THURSDAY NIGHT. SNOW IS EXPECTED TO SPREAD OVER THE AREA LATER TONIGHT WITH GUSTY WINDS PRODUCING AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW AND BLOWING SNOW ADVISORY WILL BE IN EFFECT UNTIL NOON FRIDAY. SNOW WILL CONTINUE MAINLY FRIDAY MORNING BEFORE TAPERING OFF DURING THE AFTERNOON. STRONG AND GUSTY WINDS WILL STILL PRODUCE AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-021215- SIOUX-DAWES-BOX BUTTE- 305 PM MDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT FROM MIDNIGHT THURSDAY NIGHT. SNOW IS EXPECTED TO SPREAD OVER THE AREA LATER TONIGHT WITH GUSTY WINDS PRODUCING AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW AND BLOWING SNOW ADVISORY WILL BE IN EFFECT UNTIL 6 PM FRIDAY. SNOW WILL CONTINUE FRIDAY BEFORE TAPERING OFF LATE IN THE AFTERNOON. STRONG AND GUSTY WINDS WILL STILL PRODUCE AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:26 AM MDT | Blizzard Warning | CYS | Crook | 10 hr |
| May 1, 7:13 PM MDT | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 5 hr |
Nearby
High Wind Warnings in Nebraska, 2008High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.